MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® CARDIOFORM ASD OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

W. L. GORE & ASSOCIATES, INC. GORE® CARDIOFORM ASD OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Catalog Number ASD32A
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body Embolism (4439)
Date of Event 03/13/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The engineering investigation of the returned device stated the following: the evaluation of the device provided showed the following: the device was returned without the delivery catheter.The occluder was returned separately and appeared normal.The retrieval cord was broken at approximately the point where it would have looped through the retrieval loop.The retrieval loop had a distinct tapered shape that could have been caused by large amounts of force from the retrieval cord.The physician¿s complaint that the retrieval cord broke close to the right eyelet was able to be confirmed through the evaluation.Due to the complete device not being returned to gore, it was not possible to investigate all possible causes of the required high forces applied to the retrieval cord to retrieve the device.Therefore, no root cause could be determined through the evaluation.Per the gore® cardioform asd occluder instruction for use, in the section ¿potential device ¿ or procedure-related adverse events¿.Adverse events associated with the use of the occluder may include, but are not limited to: device embolism.
 
Additional Manufacturer Narrative
W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
It was reported the physician was implanting a 32mm gore® cardioform asd occluder to close an atrial septal defect.The device was locked but then slipped through the septum.While removing the device with the retrieval cord, the cord broke close to the right eyelet.The patient was taken to surgery where the device was removed from the pulmonary artery.The asd was surgically closed during the same procedure.The patient was doing well following the procedure.

Brand Name
GORE® CARDIOFORM ASD OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
KENDRICK PEAK MPD B/P
4250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
dan kitterman
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key21721303
Report Number2017233-2025-05999
Device Sequence Number15825769
Product Code MLV
UDI-Device Identifier00733132636495
UDI-Public(01)00733132636495(17)250425
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P050006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/25/2025
Device Catalogue NumberASD32A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/13/2025
Supplement Date Received by Manufacturer04/25/2025
Initial Report FDA Received Date03/28/2025
Supplement Report FDA Received Date04/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age4 YR
Patient SexFemale